Medical questions & health advice by licensed doctors
"Can hypoglycemia make it difficult to speak sometimes?"
I am hypoglycemic. I am a 28 year old man and sometimes it's difficult to come up with the words I want to say. Why is this?
Have you been diagnosed by a doctor with hypoglycemia? Because, although it is quite common in every day usage to say that symptoms are caused by "low blood sugar" in reality a diagnosis of true low blood sugar is very uncommon. The most common reason to have a low blood sugar is in diabetic patients who are taking insulin or other medications to lower their sugar and develop hypoglycemia as a side effect of the medications. If you are diabetic, then this certainly can be happening to you.
See a doctor who can help
Find a Primary care-doctors near you
Hypoglycemia can be quite dangerous, and it can have severe symptoms. These most typically include sweating, shaking, fast heart rate, and dizziness. However the may also include difficulty speaking, fainting, and more extreme symptoms. If you are diabetic and have these symptoms then you should talk to your doctor about it as soon as possible. On the other hand, the other causes of hypoglycemia are very rare and unlikely in an otherwise healthy 28 year old. It is more likely that there are other reasons for your symptoms. I would suggest that you set up a visit with your primary care doctor who can examine you and determine if there is anything that needs working up.
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.